Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 160, NWS Springfield, MO

July 10, 2016Stone County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2016, 7:10 PM CDT for Stone County, Taney County, Missouri. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2016, 7:10 PM CDT (00:10 UTC)
Expired
Jul 10, 2016, 8:00 PM CDT
In force
50 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 71 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 7:45 PM CDTTSTM WND DMGForsyth, MOLARGE TREE REPORTED DOWN IN THE CITY OF FORSYTH
Jul 10, 7:49 PM CDTHAIL 1.5Forsyth, MOMULTIPLE REPORTS OF LARGE HAIL IN THE FORSYTH AREA...INCLUDING REPORTS OF HALF DOLLAR TO GOLF BALL SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3034 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3034 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

300 
WUUS53 KSGF 110010
SVRSGF
MOC209-213-110100-
/O.NEW.KSGF.SV.W.0160.160711T0010Z-160711T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 PM CDT SUN JUL 10 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN TANEY COUNTY IN SOUTHWESTERN MISSOURI...
  SOUTHEASTERN STONE COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 800 PM CDT

* AT 708 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOLLISTER...
  OR NEAR BRANSON...MOVING NORTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRANSON...                        LAKE TANEYCOMO...
  TABLE ROCK LAKE...                BULL SHOALS LAKE...
  TABLE ROCK STATE PARK...          HOLLISTER...
  SILVER DOLLAR CITY...             FORSYTH...
  MERRIAM WOODS...                  KISSEE MILLS...
  REEDS SPRING...                   ROCKAWAY BEACH...
  BULL CREEK...                     INDIAN POINT...
  BRANSON WEST...                   TANEYVILLE...
  TABLE ROCK...                     KIRBYVILLE...
  EDGEWATER BEACH...                POWERSITE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR TABLE ROCK LAKE...BULL SHOALS LAKE...AND
TANEYCOMO...GET AWAY FROM THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3650 9302 3650 9336 3682 9341 3681 9303
TIME...MOT...LOC 0008Z 176DEG 15KT 3660 9317 

HAIL...1.00IN
WIND...60MPH
 
$$

FRYE
2 follow-up statements
405 
WWUS53 KSGF 110025
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 PM CDT SUN JUL 10 2016

MOC209-213-110100-
/O.CON.KSGF.SV.W.0160.000000T0000Z-160711T0100Z/
TANEY MO-STONE MO-
725 PM CDT SUN JUL 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN TANEY AND SOUTHEASTERN STONE COUNTIES...

AT 724 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORSYTH...
MOVING NORTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRANSON...                        LAKE TANEYCOMO...
TABLE ROCK LAKE...                BULL SHOALS LAKE...
TABLE ROCK STATE PARK...          HOLLISTER...
SILVER DOLLAR CITY...             FORSYTH...
MERRIAM WOODS...                  KISSEE MILLS...
REEDS SPRING...                   ROCKAWAY BEACH...
BULL CREEK...                     INDIAN POINT...
BRANSON WEST...                   TANEYVILLE...
TABLE ROCK...                     KIRBYVILLE...
EDGEWATER BEACH...                POWERSITE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR TABLE ROCK LAKE...BULL SHOALS LAKE...OR LAKE
TANEYCOMO...GET AWAY FROM THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3650 9302 3650 9336 3682 9341 3681 9303
TIME...MOT...LOC 0024Z 177DEG 10KT 3663 9309 

HAIL...1.00IN
WIND...60MPH
 
$$

FRYE
759 
WWUS53 KSGF 110050
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CDT SUN JUL 10 2016

MOC209-213-110100-
/O.CON.KSGF.SV.W.0160.000000T0000Z-160711T0100Z/
TANEY MO-STONE MO-
750 PM CDT SUN JUL 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN TANEY AND SOUTHEASTERN STONE COUNTIES...

AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORSYTH...
MOVING NORTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRANSON...                        LAKE TANEYCOMO...
TABLE ROCK LAKE...                BULL SHOALS LAKE...
TABLE ROCK STATE PARK...          HOLLISTER...
SILVER DOLLAR CITY...             FORSYTH...
MERRIAM WOODS...                  KISSEE MILLS...
REEDS SPRING...                   ROCKAWAY BEACH...
BULL CREEK...                     INDIAN POINT...
BRANSON WEST...                   TANEYVILLE...
TABLE ROCK...                     KIRBYVILLE...
EDGEWATER BEACH...                POWERSITE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3650 9302 3650 9336 3682 9341 3681 9303
TIME...MOT...LOC 0050Z 171DEG 11KT 3670 9310 

HAIL...1.25IN
WIND...60MPH
 
$$

FRYE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:15 PM CDT, 55 minutes earlier.

Area forecast discussion, Jul 10, 6:15 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
615 PM CDT SUN JUL 10 2016

...00z Aviation Update...

.SHORT TERM...(This evening through Monday)
Issued at 315 PM CDT Sun Jul 10 2016

Like the past few afternoons, diurnal heating and instability
linked to a fairly moist airmass will allow for the development of
typical summer time pulse thunderstorms into this evening.
Coverage of storms will likely be isolated and mainly confined to
south central Missouri.

A boundary moving south from thats night MCS that moved across
Iowa may provide a focus for some activity tonight but this
boundary is moving fairly slow.

Normal summer time temperatures are expected for Monday with late
afternoon thunderstorms again possible across the eastern Ozarks.

.LONG TERM...(Monday Night through Sunday)
Issued at 315 PM CDT Sun Jul 10 2016

On Tuesday a storm system moving across the northern plains will
drag a front across the central plains before it stalls from
Wichita to Kansas City. This will bring increased moisture and
breezy conditions to the region for Tuesday. Rain chances will be
greatest near the front which may impact parts of southeastern
Kansas or west central missouri.

An upper level wave will work to develop showers and storms over
the area late Tuesday night into Wednesday morning. We may see a
weak warm front attempt to move north into the area which may help
to provide the focus for more than just isolated storms.

THe cold front will finally push through the Ozarks Thursday
morning with showers and storms impacting the area. The front
will stall just south of the Ozarks and will begin to lift back
north through Friday morning and afternoon.

Next weekend looks to be active as well as zonal flow over the
plains will look to keep thunderstorms in the regions forecast.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 615 PM CDT Sun Jul 10 2016

VFR conditions can be expected through this TAF cycle. Initially,
went with VCs to cover the very slight potential for convection
forming near BBG. Any storms this evening should be rather short
lived. Surface winds will really be the main story over the next
day or so. Southerly winds will gradually increase tonight and
Monday. Gusts up to around 20kts will be possible Monday
afternoon. More isolated convection can't be ruled out toward the
end of this TAF cycle, however, left out VCs for now given the low
confidence.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Frye
Hazardous weather outlook, Jul 10, 3:40 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 PM CDT SUN JUL 10 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
340 PM CDT SUN JUL 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
  OVER PORTIONS OF CENTRAL AND SOUTHERN MISSOURI. A FEW OF THE
  STRONGEST STORMS MAY BE CAPABLE OF DAMAGING WIND GUSTS OF 50 TO
  60 MPH...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 44
  CORRIDOR AND ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR. BRIEF
  LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING
  STRIKES WILL OCCUR WITH ANY STORM THIS AFTERNOON.

  HEAT INDICES WILL REACH THE MIDDLE AND UPPER 90S THIS AFTERNOON
  ACROSS SOUTHEASTERN KANSAS INTO PORTIONS OF CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS. MANY
  LOCATIONS WILL REMAIN DRY THROUGH WEDNESDAY. A FEW OF THE
  STRONGER STORMS COULD PRODUCE DAMAGING WIND GUSTS AND FREQUENT
  LIGHTNING. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED WEDNESDAY
  NIGHT INTO THURSDAY AS A FRONTAL SYSTEM APPROACHES FROM THE
  NORTH.

  HEAT INDICES WILL REACH THE MIDDLE AND UPPER 90S MOST
  AFTERNOONS THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:47 PM CDTSevere Thunderstorm WarningSGFBarry, Stone43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.